MAUDE Adverse Event Report: SEASPINE INC. MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM; LOCKING CAP

SEASPINE INC. MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM; LOCKING CAP
Model Number 12-0010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The index surgery date is unknown; the revision surgery occurred approximately 3 months postoperatively.The separation was discovered during a routine follow-up via x-ray.Explants have been made available for analysis and the investigation is ongoing.The conclusion is not yet available.Possible adverse events: bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
Seaspine was informed on (b)(6) 2020 that a patient who previously underwent spinal surgery from level t2-l2 consisting of seaspine's malibu spinal system required revision surgery as a result of a postoperative locking cap separation at the t12, l1, and l2 levels.
 
Additional Manufacturer Narrative
The index surgery date is unknown; the revision surgery occurred approximately 3 months postoperatively.The separation was discovered during a routine follow-up via x-ray.Explants were returned to seaspine and examined by engineering.The implants were measured and visually inspected.All critical mating features were found to be within specification with the exception of a feature on the cap component of the 12-0010 locking cap.Damage to the lead-in thread of the set screw component was observed, which is indicative of cross-threading.Cross-threading and misalignment of the set screw component relative to the cap component could have applied excessive force on the lid component during the locking cap insertion process.Patient anatomy could have also contributed to misalignment during the insertion process resulting in cross-threading.Possible adverse events: bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.

Brand Name
MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM
Common Device Name
LOCKING CAP
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key11098479
Report Number3012120772-2020-00093
Device Sequence Number17128671
Product Code NKB
UDI-Device Identifier10889981000738
UDI-Public10889981000738
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12-0010
Device Catalogue Number12-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;